Amisulpride Overdose Is Frequently Associated With QT Prolongation and Torsades de Pointes

@article{Isbister2010AmisulprideOI,
  title={Amisulpride Overdose Is Frequently Associated With QT Prolongation and Torsades de Pointes},
  author={G. Isbister and C. Balit and Dawson Macleod and S. Duffull},
  journal={Journal of Clinical Psychopharmacology},
  year={2010},
  volume={30},
  pages={391-395}
}
This study aimed to describe the effects of the antipsychotic amisulpride in overdose, including the frequency of QT prolongation and torsades de pointes. Cases of amisulpride overdose (>1 g) were recruited from 2 state poison centers and a tertiary toxicology unit over 5 years. A 1-page clinical research form was used to collect clinical information. Copies of all electrocardiograms were obtained. Electrocardiogram parameters (QRS and QT intervals) were manually measured as previously… Expand
Prolonged QT Risk Assessment in Antipsychotic Overdose Using the QT Nomogram.
TLDR
There appeared to be significant risk of QT prolongation with amisulpride and thioridazine overdoses, and there was no correlation between dose and QTcF, and most abnormal QT intervals were at fast HR. Expand
Risk of Prolonged Corrected QT Interval With Amisulpride Therapy for Renal Function Management in Patients With Schizophrenia.
TLDR
Renal function should be monitored in patients prescribed with AMI, particularly in those taking clozapine, and plasma concentration per dose values can be considered as a risk factor of QTc interval prolongation. Expand
Asymptomatic bradycardia and hypotension associated with amisulpride: A case report
TLDR
Cardiovascular side effects of amisulpride even in therapeutic dose may need stringent monitoring and the dosage in this case was within the recommended dose, and the renal function of this patient was normal. Expand
QTc prolongation by psychotropic drugs and the risk of Torsade de Pointes.
TLDR
Before prescribing a psychotropic drug, the physician should carefully assess its risks and benefits to avoid this type of adverse reaction, particularly when additional risk factors are present. Expand
Risk factors for QT prolongation associated with acute psychotropic drug overdose.
TLDR
The possibility of QT prolongation and torsades de pointes due to overdose of phenotiazine antipsychotic drug or tricyclic antidepressants requires particular consideration. Expand
Thorough QT study of the effect of intravenous amisulpride on QTc interval in Caucasian and Japanese healthy subjects
TLDR
The proposed therapeutic dose for management of PONV does not lead to a prolongation of QTcF above the threshold of regulatory concern, while such effect could not be excluded for the supratherapeutic dose. Expand
QT interval prolongation in opioid agonist treatment: analysis of continuous 12‐lead electrocardiogram recordings
TLDR
Methadone is associated with prolonged QT intervals, but there was no association with dose, and twenty four‐hour Holter recordings using the QT nomogram is a feasible method to assess theQT interval in patients prescribed methadone. Expand
Antipsychotics and Torsadogenic Risk: Signals Emerging from the US FDA Adverse Event Reporting System Database
TLDR
This pharmacovigilance analysis on the FAERS found 3 potential signals of torsadogenicity for drugs previously unknown for this risk. Expand
Metabolic, endocrinologic and cardiac effects of amisulpride: a 24-week follow-up study
TLDR
The clinical data from the present study supports the fact that amisulpride is an effective and safe antipsychotic drug, but elevates prolactin levels in both sexes. Expand
Ventricular Dysrhythmias Associated with Poisoning and Drug Overdose: A 10-Year Review of Statewide Poison Control Center Data from California
TLDR
Antidepressants and stimulants were the most common drugs associated with ventricular dysrhythmias, and drug exposures with a statistically significant risk for TdP included methadone and antiarrhythmic drugs. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 30 REFERENCES
Clinical and ECG effects of escitalopram overdose.
TLDR
Major manifestations of escitalopram overdose were serotonin toxicity, QT prolongation, and bradycardia, and the study suggests a potential for cardiac arrhythmias in escitalo-alone overdoses. Expand
Citalopram overdose: Late presentation of torsades de pointes (TdP) with cardiac arrest
TLDR
A 36-year-old woman complained of shakiness, numbness in the arms, and palpitations that began approximately 32 hours after ingesting 50 (20-mg) tablets of citalopram, and her corrected QT interval remained abnormal for 24 hours after presentation. Expand
Activated charcoal decreases the risk of QT prolongation after citalopram overdose.
TLDR
SDAC may be effective in reducing the risk of a prolonged QT in patients after citalopram overdose, and current trends toward nonuse of activated charcoal should be evaluated to determine whether patients poisoned by specific agents may benefit from activated charcoal administration. Expand
Quetiapine overdose: predicting intubation, duration of ventilation, cardiac monitoring and the effect of activated charcoal
TLDR
Ingested dose can inform early decision making about requirements for intensive care unit admission and intubation and SDAC seems to have only modest effects on outcomes but may be considered within 2 h for large ingestions. Expand
Drug-induced QT prolongation and torsades de pointes: evaluation of a QT nomogram.
TLDR
The QT nomogram is a clinically relevant risk assessment tool that accurately predicts arrhythmogenic risk for drug-induced QT prolongation from QT-RR combinations. Expand
Fatality due to amisulpride toxicity
TLDR
A case of fatal amisulpride toxicity is reported where the post-mortem blood concentration was 48 mg/L, and a knowledge of the ability of antipsychotic agents to induce fatal cardiac arrhythmias should inform the approach to the autopsy. Expand
Fatality due to amisulpride toxicity: a case report.
TLDR
A case of fatal amisulpride toxicity is reported where the post-mortem blood concentration was 48 mg/L, and a knowledge of the ability of antipsychotic agents to induce fatal cardiac arrhythmias should inform the approach to the autopsy. Expand
Antipsychotic-Related QTc Prolongation, Torsade de Pointes and Sudden Death
TLDR
It seems prudent, where possible, to select antipsychotics that are not associated with marked QTc prolongation, and if use of a QTC-prolonging drug is warranted, then measures to reduce the risk should be adopted. Expand
Cardiotoxicity more common in thioridazine overdose than with other neuroleptics.
TLDR
The aim of this study was to examine the clinical and electrocardiographic features associated with neuroleptic poisoning and compare thioridazine with other neuroleptics and found no significant differences in the odds ratios observed. Expand
Amisulpride deliberate self‐poisoning causing severe cardiac toxicity including QT prolongation and torsades de pointes
TLDR
Electrocardiogram assessment until at least 16 h after amisulpride overdose and, if QT interval is prolonged, cardiac monitoring until the patient is clinically well and conduction intervals are normal. Expand
...
1
2
3
...